Complutense University Library

Performance analysis of a single-server queue with repeated attempts

Artalejo, Jesús R. and Gómez Corral, Antonio (1999) Performance analysis of a single-server queue with repeated attempts. Mathematical and Computer Modelling, 30 . pp. 79-88. ISSN 0895-7177

[img] PDF
Restricted to Repository staff only until 2020.

656kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0895717799001338

View download statistics for this eprint

==>>> Export to other formats

Abstract

This paper is concerned with the performance evaluation of a single-server queue with repeated attempts and disasters. Our queueing system is characterized by the phenomenon that a customer who finds the server busy upon arrival joins a group of unfilled customers called 'orbit' and repeats his request after some random time. In addition, we consider in this paper the possibility of disasters. When a disaster occurs, all the work (and therefore customers) in the system is destroyed immediately. Our queueing system can be used to model the behaviour of a buffer in computers with virus infections.


Item Type:Article
Uncontrolled Keywords:Queueing theory computer systems; repeated attempts; disasters; steady-state distribution; busy period
Subjects:Sciences > Mathematics > Stochastic processes
ID Code:15880
References:

T. Yang and J.G.C. Templeton, A survey on retrial queues, Queueing Systems 2, 201-233 (1987).

G.I. Falin, A survey of retrial queues, Queueing Systems 7, 127-168 (1990).

G.I. Falin and J.G.C. Templeton, Retrial Queues, Chapman and Hall, London, (1997).

R.J. Boucherie and O.J. Boxma, The workload in the M/G/l queue with work removal, Probability in the Engineering and Informational Sciences 10, 261-277 (1996).

X. Chao, A queueing network model with catastrophes and product form solution, Openztions Research Letters 18, 75-79 (1995).

G. Jain and K. S&man, A Pollaczek-Khintchine formula for M/G/l queues with disasters, Journal of Applied Probability 33, 1191-1200 (1996).

J.R. Artalejo and A. G6mez-Corral, Steady state solution of a single-server queue with linear request repeated, Joumal of Applied Probability 34, 223-233 (1997).

G. Fayolle, A simple telephone exchange with delayed feedbacks, In Teletnzfic Analysis and Computer Performance Eualuution, (Edited by O.J. Boxma, J.W. Cohen and H.C. Tijms), pp. 245-253, Elsevier,Amsterdam, (1986).

M. Martin and J.R. Artalejo, Analysis of an M/G/I queue with two types of impatient units, Advances in Applied Probability 27, 840-861 (1995).

J.R. Artalejo, Explicit formulae for the characteristics of the M/Hz/l retrial queue, Journal of the Operational Research Society 44, 309-313 (1993).

J.R. Artalejo and A. G6mez-Corral, Analysis of a stochastic clearing system with repeated attempts, Stochastic Models 14, 623-645 (1998).

E. Cinlar, Introduction to Stochaalic Processes, PrenticeHall, Englewood Cliffs, NJ, (1975).

L. Kleinrock, Queueing Systems Vol. I. Theory, Wiley-Interscience, New York, (1975).

Deposited On:10 Jul 2012 11:37
Last Modified:06 Feb 2014 10:33

Repository Staff Only: item control page